Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 30, 2007, 3:05 PM CDT for Leavenworth County, Kansas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2007, 3:05 PM CDT (20:05 UTC)
- Expired
- Sep 30, 2007, 3:31 PM CDT
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 3:25 PM CDT | HAIL 1 | Leavenworth, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 302006
SVREAX
KSC103-302045-
/O.NEW.KEAX.SV.W.0101.070930T2005Z-070930T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 PM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
* UNTIL 345 PM CDT
* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. STORM SPOTTERS NEAR PERRY AND WILLIAMSTOWN IN SOUTHEAST
JEFFERSON COUNTY RECENTLY REPORTED 60 MPH WINDS...ALONG WITH
TREES AND POWERLINES DOWN WITH THIS STORM. THIS STORM WAS LOCATED
6 MILES WEST OF TONGANOXIE...AND RACING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LANSING BY 320 PM CDT.
LEAVENWORTH BY 325 PM CDT.
THE TOWNS OF JARBALO AND FAIRMOUNT ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 3942 9497 3934 9491 3929 9489 3924 9482
3922 9483 3921 9482 3920 9489 3918 9491
3911 9517 3942 9517
TIME...MOT...LOC 2005Z 231DEG 48KT 3914 9516
$$
BOOKBINDER2 follow-up statements
000
WWUS53 KEAX 302024
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
323 PM CDT SUN SEP 30 2007
KSC103-302045-
/O.CON.KEAX.SV.W.0101.000000T0000Z-070930T2045Z/
LEAVENWORTH KS-
323 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LEAVENWORTH COUNTY UNTIL 345 PM CDT...
AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LANSING...MOVING NORTHEAST AT 55 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT NORTHEASTERN LEAVENWORTH
COUNTY...INCLUDING FORT LEAVENWORTH THROUGH 330 PM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3934 9491 3929 9489 3922 9504 3942 9507
3942 9497
TIME...MOT...LOC 2023Z 231DEG 48KT 3929 9492
$$
BOOKBINDER000
WWUS53 KEAX 302031
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT SUN SEP 30 2007
KSC103-302040-
/O.CAN.KEAX.SV.W.0101.000000T0000Z-070930T2045Z/
LEAVENWORTH KS-
330 PM CDT SUN SEP 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEAVENWORTH
COUNTY IS CANCELLED...
AT 327 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO PLATTE
COUNTY MISSOURI...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
THIS STORM PRODUCED QUARTER SIZE HAIL IN LEAVENWORTH AT 325 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SUNDAY. ADDITIONAL THUNDERSTORMS WILL MOVE NORTHEAST ACROSS PLATTE
COUNTY THROUGH 430 PM. ALTHOUGH NOT IMMINENT...THE THREAT OF
ADDITIONAL SEVERE WEATHER WILL REMAIN POSSIBLE.
LAT...LON 3934 9491 3929 9489 3922 9504 3942 9507
3942 9497
TIME...MOT...LOC 2030Z 231DEG 48KT 3935 9482
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 12:31 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 30, 12:31 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1231 PM CDT SUN SEP 30 2007 .DISCUSSION... /405 PM CDT SUN SEP 30 2007/ IMMEDIATE CONCERNS CENTER ON THE SQUALL-LINE OF STRONG/ISOLATED SEVERE STORMS FROM SOUTHWEST IA THROUGH NORTHWEST MO AND TAILING INTO NORTHEAST KS. ACTIVITY IS ASSOCIATED WITH A DRYLINE WHICH IS SURGING EASTWARD AND SUPPORTED BY VERY STRONG WIND FIELDS FROM THE SURFACE THROUGH 250MB. SOME LOW LEVEL TURNING NOTED IN THE FIRST 1-2K FT AND THEN FLOW BECOMES ALMOST UNIDIRECTIONAL. SO SHORT LINE SEGMENTS WHICH WILL PERIODICALLY BOW WILL BE THE PRIMARY STORM MODE WITH DAMAGING WINDS THE PRIMARY THREAT. LARGE HAIL ALSO POSSIBLE BUT MORE LIKELY ISOLATED WHILE TORNADIC THREAT SHOULD BE MORE GEARED TOWARDS NORTHERN MO WHERE 0-1KM AND 0-3KM SR HELICITY IS STRONGER. THE LINE OF STORMS SHOULD REACH EASTERN CWA BY 00Z AND CLEAR THE CWA BY 03Z. STRONG WESTERLY GRADIENT WINDS IN THE WAKE OF THE DRYLINE AND UNDER THE POTENT UPPER SHORTWAVE WILL PERSIST INTO THE LATE EVENING. STRONGEST WINDS WILL BE ACROSS NORTHWEST MO AND EXPECTED TO BE JUST UNDER ADVISORY CRITERIA. GUSTINESS SHOULD HAVE DISSIPATED BY MIDNIGHT. FAST AND PROGRESSIVE MID/UPPER FLOW PATTERN WILL FAVOR FAST CYCLES BETWEEN MINOR COLD AIR ADVECTION BEHIND DEPARTING SHORTWAVES FOLLOWED BY 1-2 DAYS OF WARM AIR ADVECTION. ANOTHER SIGNIFICANT SHORTWAVE CURRENTLY PLOWING INTO THE PACIFIC NORTHWEST WILL AFFECT THE CENTRAL PLAINS AND THE CWA ON TUESDAY. MODELS HAVE BEEN FAIRLY CONSISTENT ON TIMING OF THIS SHORTWAVE AND THE NEXT COLD FRONT. FEEL CONFIDENT ENOUGH TO RAISE POPS TO LIKELY CATEGORY. LOW LEVEL MOISTURE SHOULD NOT HAVE A PROBLEM RETURNING AND MAY BE DEEPER SO MORE WIDESPREAD AND HEAVIER RAIN IS POSSIBLE THAN WITH THE CURRENT SYSTEM. MJ MEDIUM RANGE PORTION OF THE FORECAST REMAINS CHARACTERIZED BY A VERY ACTIVE PACIFIC WAVE TRAIN WITH DEEP TROUGHS PASSING THROUGH ON A FREQUENCY OF EVERY 48 HOURS. WITH DEEP RIDGING IN PLACE ACROSS THE SOUTHEASTERN US...NONE OF THESE SYSTEMS WILL BE PARTICULARLY EFFECTIVE AT BRINGING COLD AIR INTO THE REGION OR SCOURING THE INCREASING DEEP LAYER MOISTURE IN PLACE. WITH SOME TIMING DIFFERENCES TO BE EXPECTED IN THE TRANSITION SEASON...MEDIUM RANGE SOLUTIONS ARE IN RELATIVE AGREEMENT WITH A WEAK SOUTHWESTERLY SHORTWAVE LIFTING ACROSS THE AREA THURSDAY... FOLLOWED BY A MUCH MORE POWERFUL SYNOPTIC SYSTEM SATURDAY NIGHT OR EARLY SUNDAY. IN THE WAKE OF TUESDAYS SYSTEM...WEDNESDAY STILL LOOKING GREAT WITH SEASONABLY TEMPERATURES AND ABUNDANT SUNSHINE. WEAK WAVE LIFTING NORTHEAST ON THURSDAY PROBABLY WONT BE STRONG ENOUGH TO PRODUCE ANY SUBSTANTIAL PRECIPITATION...BUT INCREASED CLOUD COVER WILL MARK THE RETURN OF A WARM FRONT THAT WILL LIFT NORTH IN RESPONSE TO STRONG PRESSURE FALLS LEE OF THE ROCKIES. MUCH LIKE THE LAST COUPLE DAYS...NEXT FRIDAY AND SATURDAY LOOK WINDY AND WARM AS STRONG CYCLOGENESIS OCCURS ACROSS THE CENTRAL HIGH PLAINS IN RESPONSE TO THE NEXT MAJOR WEATHER SYSTEM. HIGHS SHOULD TOP OUT IN THE 80S WITH LOWS WARMING THROUGH THE 60S. GULF SHOULD BEGIN TO OPEN MODESTLY ON FRIDAY...SO WELL HAVE A GOOD TWO DAYS OF RETURN FLOW THAT SHOULD ALLOW DEWPOINTS TO CLIMB INTO THE LOW-MID 60S ONCE AGAIN. THIS BRINGS US TO LATE SATURDAY THROUGH EARLY SUNDAY. RIGHT NOW THIS SYSTEM HAS THE MAKINGS OF A WIDESPREAD PRECIPITATION MAKER GIVEN THE DEEP FRONTOGENETIC FORCING...INTENSE UPPER JET STRUCTURE AND AVAILABLE MOISTURE. UNFORTUNATELY...GIVEN THE PROGRESSIVE UPPER FLOW...IT WONT BE A PROLONGED RAIN MAKER WHICH IS WHAT THE REGION NEEDS TO ALLEVIATE DROUGHT POTENTIAL. HAVE PLACED POPS IN THE 40-50 PERCENT RANGE FOR NOW...MAINLY DUE TO UNCERTAINTIES ON TIMING WITH THIS SYSTEM STILL NEARLY A WEEK AWAY. BOOKBINDER && .AVIATION... THE UPPER LEVEL STORM SYSTEM IS MOVING NORTHEAST OUT OF THE REGION. CLEAR SKIES AND WESTERLY WINDS UNDER 15 KTS ARE EXPECTED THROUGH THE TAF PERIOD. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Sep 30, 1:05 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT SUN SEP 30 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 105 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS THIS AFTERNOON AND EVENING AND GENERATE A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WHICH WILL MOVE ACROSS THE ENTIRE FORECAST AREA DURING THE AFTERNOON HOURS. THUNDERSTORMS ARE FORMING RAPIDLY ACROSS CENTRAL AND EASTERN KANSAS ALONG A DRY-LINE. THIS DRY-LINE WILL MOVE QUICKLY EAST WHILE INDIVIDUAL THUNDERSTORMS ALONG THE DRY-LINE RACE NORTHEAST. A LINE OF STRONG TO SEVERE THUNDERSTORMS SHOULD REACH AN ALBANY TO KANSAS CITY LINE BETWEEN 2 AND 4 PM AND BY 8 PM THE STORMS SHOULD HAVE SPREAD TO A KIRKSVILLE TO MOBERLY TO SEDALIA LINE. MODERATE INSTABILITY IN COMBINATION WITH STRONG VERTICAL WIND SHEAR WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS INTO THE EARLY EVENING HOURS. THE PRIMARY THREAT WILL BE DAMAGING WINDS ALTHOUGH THERE WILL BE A CHANCE FOR ISOLATED STORMS TO PRODUCE LARGE HAIL. WIND PROFILES ALSO SUGGEST THE POTENTIAL FOR ISOLATED TORNADOES... ESPECIALLY NORTH OF A LINE FROM ST JOSEPH TO CHILLICOTHE TO KIRKSVILLE. IN ADDITION...STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON WITH WIND GUSTS TO 40 MPH. WINDS WILL SWITCH TO THE WEST LATE THIS AFTERNOON AND THIS EVENING WITH WIND GUSTS TO 40 MPH POSSIBLE THROUGH EARLY EVENING. HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED TO REACH THE OUTLOOK AREA ON TUESDAY...BRINGING THE LIKELIHOOD FOR THUNDERSTORMS. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED ON TUESDAY. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:09 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.